Alert archive / Indiana / Storm Watches in 2012
Storm Watch 1, NWS Northern Indiana
NWS Northern Indiana issued this storm watch at Dec 18, 2012, 4:55 PM EST. It took effect at Dec 20, 2012, 4:00 PM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Dec 18, 2012, 4:55 PM EST (21:55 UTC)
- In effect from
- Dec 20, 2012, 4:00 PM EST
- Expired
- Dec 19, 2012, 4:03 PM EST
- In force
- Issued by
- NWS Northern Indiana
The text
As transmitted, in the capitals the NWS used until 2016.
465 WHUS73 KIWX 182155 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 455 PM EST TUE DEC 18 2012 LMZ043-046-190600- /O.NEW.KIWX.SR.A.0001.121220T2100Z-121221T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 455 PM EST TUE DEC 18 2012 ...STORM WATCH IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A STORM WATCH...WHICH IS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * WINDS: NORTHWEST TO 40 KNOTS WITH GUSTS UP TO 50 KNOTS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. * WAVES: UP TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED, BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
823 WHUS73 KIWX 190329 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1029 PM EST TUE DEC 18 2012 LMZ043-046-191000- /O.CON.KIWX.SR.A.0001.121220T2100Z-121221T2100Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1029 PM EST TUE DEC 18 2012 ...STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... A STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * WINDS: NORTHWEST TO 40 KNOTS WITH GUSTS UP TO 50 KNOTS POSSIBLE THURSDAY NIGHT INTO FRIDAY MORNING. * WAVES: UP TO 20 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
768 WHUS73 KIWX 191000 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 500 AM EST WED DEC 19 2012 LMZ043-046-191800- /O.EXT.KIWX.SR.A.0001.121220T2100Z-121221T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 500 AM EST WED DEC 19 2012 ...STORM WATCH NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... THE STORM WATCH IS NOW IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * WINDS: NORTHWEST TO 40 KNOT GALES WITH GUSTS UP TO 50 TO 55 KNOT STORMS POSSIBLE THURSDAY NIGHT INTO FRIDAY. * WAVES: BUILDING TO 5 TO 8 FEET EARLY THURSDAY EVENING...THEN TO AROUND 20 FEET LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
116 WHUS73 KIWX 191528 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 1028 AM EST WED DEC 19 2012 LMZ043-046-192330- /O.CON.KIWX.SR.A.0001.121220T2100Z-121221T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 1028 AM EST WED DEC 19 2012 ...STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON... A STORM WATCH REMAINS IN EFFECT FROM THURSDAY AFTERNOON THROUGH FRIDAY AFTERNOON. * WINDS: NORTHWEST TO 40 KNOT GALES WITH GUSTS UP TO 50 TO 55 KNOT STORMS POSSIBLE THURSDAY NIGHT INTO FRIDAY. * WAVES: BUILDING TO 5 TO 8 FEET EARLY THURSDAY EVENING...THEN TO AROUND 20 FEET LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF 48 TO 63 KNOTS HAS SIGNIFICANTLY INCREASED... BUT THE SPECIFIC TIMING AND/OR LOCATION IS STILL UNCERTAIN. IT IS INTENDED TO PROVIDE ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER ALTERING THEIR PLANS. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
993 WHUS73 KIWX 192103 MWWIWX URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE NORTHERN INDIANA 403 PM EST WED DEC 19 2012 LMZ043-046-200515- /O.NEW.KIWX.GL.W.0027.121220T0200Z-121220T2100Z/ /O.UPG.KIWX.SR.A.0001.121220T2100Z-121221T2200Z/ /O.NEW.KIWX.SR.W.0004.121220T2100Z-121221T2200Z/ NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 403 PM EST WED DEC 19 2012 ...GALE WARNING IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST THURSDAY... ...STORM WARNING IN EFFECT FROM 4 PM THURSDAY TO 5 PM EST FRIDAY... THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A GALE WARNING...WHICH IS IN EFFECT FROM 9 PM THIS EVENING TO 4 PM EST THURSDAY. A STORM WARNING HAS ALSO BEEN ISSUED. THIS STORM WARNING IS IN EFFECT FROM 4 PM THURSDAY TO 5 PM EST FRIDAY. THE STORM WATCH IS NO LONGER IN EFFECT. * WINDS: SOUTHEAST 15 TO 25 KTS WITH GUSTS UP TO 35 KNOT GALES BY WEDNESDAY MORNING. NORTHWEST GALES TO 40 KNOTS WITH GUSTS UP TO 50 TO 55 KNOT STORMS THURSDAY NIGHT INTO FRIDAY. * WAVES: BUILDING TO 5 TO 8 FEET BY THURSDAY EVENING...THEN TO AROUND 20 FEET LATE THURSDAY NIGHT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR OCCURRING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS. A STORM WARNING MEANS WINDS OF 48 TO 63 KNOTS ARE IMMINENT OR OCCURRING. RECREATIONAL BOATERS SHOULD REMAIN IN PORT...OR TAKE SHELTER UNTIL WINDS AND WAVES SUBSIDE. COMMERCIAL VESSELS SHOULD PREPARE FOR VERY STRONG WINDS AND DANGEROUS SEA CONDITIONS...AND CONSIDER REMAINING IN PORT OR TAKING SHELTER IN PORT UNTIL WINDS AND WAVES SUBSIDE. && $$ STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
What forecasters said that day
The local office's own words before this storm watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before this storm watch went out at Dec 18, 4:08 PM EST, 47 minutes earlier.
Area forecast discussion, Dec 18, 4:08 PM EST, 47 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 408 PM EST TUE DEC 18 2012 .SHORT TERM... THROUGH WEDNESDAY MORNING... FAST MOVING SHORTWAVE AND ASSOCIATED SURFACE LOW MOVING ACROSS ILLINOIS AND INTO NORTHERN OHIO BY WEDNESDAY MORNING. ISENTROPIC ASSENT REGION EXTENDS FROM SOUTHERN INDIANA TO LAKE MI AND THIS HAS HELPED TO KEEP THE INVERSION FIRMLY ENTRENCHED OVER THE FORECAST AREA. BREAKS IN THE STRATUS NOTED OVER NORTHERN ILLINOIS IN THE WAKE OF THE WARM FRONTAL BOUNDARY...HOWEVER THIS AREA IS QUICKLY FILLING IN TO THE WEST AS THE COLD AIR SURGES SOUTHWARD IN THE WAKE. STRATUS HAS LOWERED AND DEEPENED ACROSS IOWA...AND THIS IS WELL DEPICTED BY THE MODEL SOUNDINGS. USING THIS AS THE GUIDE - IT APPEARS THAT THE INVERSION WILL AGAIN SET THE STAGE FOR ANOTHER STRATUS FILLED NIGHT INTO THE MORNING HOURS WEDNESDAY. ...WEDNESDAY THROUGH THURSDAY MORNING... RIDGING AND SOUTHERLY FLOW TAKE HOLD ON THE REGION DURING THE DAY WEDNESDAY AND EXPECT TO SEE THE STRATUS ERODE...HOWEVER THERE WILL BE AN ABUNDANCE OF MID LEVEL MOISTURE AND CLOUDY SKIES WILL PREVAIL...ALTHOUGH THE LOW CLOUDS WILL HAVE GONE. TEMPERATURES TO REBOUND AS THE INVERSION MIXES OUT AND SOUTHERLY FLOW INCREASES DURING THE DAY. MODELED LOCATION OF THE LOW AND ASSOCIATED SYNOPTIC SUPPORT IS STARTING TO FORM AROUND A CONCENSUS OF LOW PRESSURE DEEPENING OVER THE OKLA PANHANDLE LATE WEDNESDAY AND TRACKING TO NEAR CENTRAL ILLINOIS BY 12Z THURSDAY MORNING. OUTLYERS RANGE FROM ON TOP OF CHICAGO-TO NEAR ST LOUIS. REGARDLESS...IWX FORECAST AREA IS ON THE WARM SIDE AND EXPECT TO SEE A GOOD FETCH OF DEEP MOISTURE AND RAINFALL BEGINNING OVERNIGHT INTO THE MORNING THURSDAY. WINDS WILL ALSO BEGIN TO STRENGTHEN DURING THE OVERNIGHT AND EXPECT GUSTS UPWARDS TO 25 TO 35 MPH AS THE SYSTEM INTENSIFIES. CONCERN OVER POTENTIAL THUNDERSTORM DEVELOPMENT AHEAD OF THIS SYSTEM AS WELL. SHEAR PROFILE DOES NOT SUPPORT WELL ORGANIZED DEVELOPMENT OF STORMS...AND WOULD NOT RULE OUT SMALL HAIL. WITH THE STRONG WIND PROFILE...THUNDERSTORM WIND GUSTS ARE ALSO EXPECTED...BUT EXPECT THESE TO BE SUB-SEVERE. && .LONG TERM...THURSDAY THROUGH TUESDAY ALL EYES ON POTENTIAL WINTER STORM THURSDAY NIGHT WITH LITTLE TO NO SENSIBLE WEATHER CONCERNS THEREAFTER. LATEST 12Z NWP SUITE CONTAINED FEW SURPRISES IN THE OVERALL SYNOPTIC SETUP YET SUBTLE AND IMPORTANT DIFFERENCES REMAIN. CONFIDENCE IS BEGINNING TO INCREASE BUT TROUGH OF INTEREST IS JUST NOW COMING ONSHORE THE CALIFORNIA COAST...LEAVING SOME DEGREE OF TREPIDATION IN THE FORECAST. EXPECT THE NEXT FEW MODEL RUNS TO FURTHER PIN DOWN THE DETAILS AS THE SYSTEM IS FULLY SAMPLED BY THE UPPER AIR NETWORK. VERY IMPRESSIVE AND DEEP PV ANOMALY WILL EJECT OUT OF THE SOUTHWEST CONUS WEDNESDAY NIGHT WITH SURFACE CYCLOGENESIS COMMENCING OVER THE MIDWEST. TROUGH WILL BECOME NEGATIVELY TILTED DURING THE DAY THURSDAY WITH AN INCREASINGLY MERIDIONAL UPPER LEVEL JET OVER THE OHIO VALLEY FAVORING ASCENT IN THE LEFT EXIT REGION. UPWARD VERTICAL MOTION WILL BE FURTHER ENHANCED BY STRONG POSITIVE PRESSURE ADVECTION ON THE 1.5 PVU SURFACE. THIS WILL SUPPORT A ROUGHLY 987MB LOW NEAR CHICAGO BY MIDDAY THURSDAY. RAIN WILL LIKELY BE ONGOING AT 12Z THURSDAY OWING TO RESPECTABLE 295K SYSTEM RELATIVE ISENTROPIC ASCENT. EXPECT THERE WILL PROBABLY BE A BREAK AROUND MIDDAY THOUGH AS MIDLEVEL DRY SLOT/ISENTROPIC DESCENT CROSSES THE CWA. MODEL QPF WOULD SEEM TO SUGGEST PRECIP CONTINUING THROUGH THE DAY BUT DRY SLOT ALWAYS SEEMS TO BE UNDERDONE BY THE MODELS AND EXPECT MOST AREAS WILL SEE RAIN TEMPORARILY TAPER OFF DURING THE EARLY AFTERNOON. REGARDLESS...PRECIP CHANCES WILL INCREASE AGAIN BY LATE AFTERNOON AS THE LOW BEGINS TO OCCLUDE AND SHIFT TO EASTERN MICHIGAN. DEFORMATION AXIS WILL PIVOT INTO OUR NORTHWEST CWA WITH COLD AIR SPILLING OVER LAKE MICHIGAN AND INTO OUR AREA SUPPORTING LAKE ENHANCED PRECIP AND EVENTUALLY A CHANGEOVER TO SNOW. THIS IS WHERE SUBTLE TRACK/TIMING ISSUES HAVE A LARGE IMPACT. LATEST 12Z GFS IS FURTHER SOUTH AND SLOWER THAN THE NAM AND ECMWF COUNTERPARTS...WITH A CHANGEOVER TO SNOW NOT HAPPENING UNTIL 03-06Z AS OPPOSED TO 21-00Z. PREFERENCE GIVEN TO THE NAM/EURO SOLUTION BUT DO THINK IT WILL TAKE UNTIL ALMOST 00Z FOR CHANGEOVER TO OCCUR GIVEN RELATIVE DEARTH OF GOOD UPSTREAM COLD AIR AND SURFACE WET BULBS FORECAST AOA 0C ACROSS MOST OF THE CWA PRIOR TO 00Z. ON A SIMILAR NOTE...LAKE EFFECT PARAMETERS ARE GOOD BUT NOTHING SPECTACULAR. 850MB DELTA T'S WILL BE AROUND 15C WITH MAX CONVECTIVE DEPTHS AROUND 10 KFT...AND ONLY FROM ROUGHLY 00Z-09Z. BANDS WILL ALSO HAVE DIFFICULTY ORGANIZING WITH 850MB WINDS AT 60+ KNOTS. SNOW RATIOS WILL ALSO BE A POTENTIAL LIMITING FACTOR WITH MAX OMEGA LARGELY BELOW THE DGZ AND STRONG WINDS FRACTURING ANY POSSIBLE DENDRITES. GIVEN THESE CONCERNS AND THE FACT THAT THE BEST LOW-MIDLEVEL DEFORMATION/FGEN AND TROWAL AXIS WILL BE NORTH OF OUR CWA...EXPECT HIGHEST SNOWFALL AMOUNTS TO REMAIN NORTH/WEST OF HERE. EXPECT GENERALLY 2-5 INCHES IN THE NORTHWEST FROM 00Z-18Z AND AN INCH OR LESS IN THE SOUTHEAST. STRONG WINDS ARE THE OTHER MAIN CONCERN. 925MB WINDS WILL BE APPROACHING 50KTS THURSDAY EVENING AND BUFR SOUNDINGS SHOW LIMITED STABILITY AMID CAA IN THAT LAYER. A FEW 45-50 MPH GUSTS ARE POSSIBLE LATE THURSDAY EVENING...CAUSING SOME BLOWING/DRIFTING. DRY WEATHER AND SEASONABLE TEMPS WILL RETURN BY FRIDAY NIGHT AND PERSIST THROUGH THE END OF THE PERIOD WITH LITTLE CHANGE TO ALL BLEND INIT. && .AVIATION... 18Z TAF...STRATUS CONTINUES WITH MVFR CONDITIONS OVER MUCH OF THE AREA. SHORTWAVE AND ASSOCIATED SURFACE CIRCULATION MOVING ACROSS THE MISSISSIPPI RIVER INTO ILLINOIS WITH PRONOUNCED UPGLIDE OVER THE STRATUS DECK IN INDIANA. JUST ABOVE THE INVERSION...SOME HINTS OF MIXING AS BREAKS ARE NOTED IN A FEW SURFACE OBSERVATIONS. THESE BREAKS WILL BE SHORT LIVED AS LOW LEVEL COLD AIR AGAIN COOLS DOWN THE LOWER LEVELS AND DEEPENS THE INVERSION. THIS IS QUITE EVIDENT IN THE LATEST SATELLITE AS THE LOW CLOUDS FILL IN AND SURGE SOUTH ACROSS IOWA. MODELS ARE STRUGGLING TO HANDLE THE TRAPPED MOISTURE AND HAVE OPTED TO KEEP PREVAILING MVFR THROUGH THE PERIOD WITH IFR CIGS/VSBY DURING LATER TONIGHT AND EARLY MORNING WEDNESDAY. SHOULD CLEAR OUT LATER IN THE FORECAST PERIOD AHEAD OF THE APPROACHING SYSTEM. PRONOUNCED WAA AND MIXING SHOULD RAISE CEILINGS TOWARD THE LATER PART OF THE FORECAST PERIOD. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. LM...NONE. && SHORT TERM...LEWIS LONG TERM...AGD AVIATION...LEWIS
Hazardous weather outlook, Dec 18, 6:50 AM EST, 10 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 650 AM EST TUE DEC 18 2012 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-191200- LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE- PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN- MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN- CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE- HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH- INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND... MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA... KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON... WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW... WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE... MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH... NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR... BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES... BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS... STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON... ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA... PANDORA...VAN WERT...DELPHOS...LIMA 650 AM EST TUE DEC 18 2012 /550 AM CST TUE DEC 18 2012/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO... NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A POTENT WINTER STORM IS STILL EXPECTED TO DEVELOP AND MOVE THROUGH THE GREAT LAKES REGION THURSDAY AND FRIDAY. ACCUMULATING SNOW IS POSSIBLE FROM LATE THURSDAY AFTERNOON THROUGH FRIDAY...ESPECIALLY CLOSER TO LAKE MICHIGAN WHERE SNOW AMOUNTS WILL BE HIGHEST. HOLIDAY TRAVEL IN THE GREAT LAKES REGION MAY BE SIGNIFICANTLY IMPACTED BY THIS STORM. STAY TUNED TO UPDATED FORECASTS THROUGH THIS WEEK AS DETAILS BECOME MORE CLEAR. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX LMZ043-046-191200- NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI- 650 AM EST TUE DEC 18 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF SOUTHEASTERN LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE EXPECTED TO DEVELOP WEDNESDAY NIGHT AND CONTINUE THROUGH SATURDAY. GALE FORCE WINDS ARE LIKELY FROM LATE THURSDAY INTO FRIDAY. STORM FORCE WIND GUSTS MAY ALSO BE POSSIBLE THURSDAY NIGHT. && STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.